Volume 46, Number 3, May-June 2012Special volume in honor of Professor David Gottlieb
|Page(s)||545 - 557|
|Published online||11 January 2012|
P-adaptive Hermite methods for initial value problems∗
Department of Mathematics and Statistics, The University of New
Mexico, MSC03 2150,
2 Department of Mathematics, Southern Methodist University, PO Box 750156, Dallas, 75275-0156 TX, USA
Received: 29 September 2009
We study order-adaptive implementations of Hermite methods for hyperbolic and singularly perturbed parabolic initial value problems. Exploiting the facts that Hermite methods allow the degree of the local polynomial representation to vary arbitrarily from cell to cell and that, for hyperbolic problems, each cell can be evolved independently over a time-step determined only by the cell size, a relatively straightforward method is proposed. Its utility is demonstrated on a number of model problems posed in 1+1 and 2+1 dimensions.
Mathematics Subject Classification: 65M7065M12
Key words: Adaptivity / high-order methods
© EDP Sciences, SMAI, 2012
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.